Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 28, NWS Midland/Odessa, TX

May 4, 2015Jeff Davis County, Reeves County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 4, 2015, 3:14 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2015, 3:14 PM CDT (20:14 UTC)
Expired
May 4, 2015, 4:15 PM CDT
In force
61 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jeff Davis County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 184 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 3:20 PM CDTHAIL 1.757 Se Kent, TXSTARTED AT 308 PM AND ENDED AT 325 PM.
May 4, 4:08 PM CDTHAIL 1.7510 W Balmorhea, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:58 PM CDTSevere Thunderstorm WatchSPC6 hr
May 4, 2:07 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS54 KMAF 042014
SVRMAF
TXC243-389-042115-
/O.NEW.KMAF.SV.W.0028.150504T2014Z-150504T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
  SOUTHERN REEVES COUNTY IN SOUTHWEST TEXAS...

* UNTIL 415 PM CDT

* AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
  OF KENT...AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOYAHVALE AROUND 410 PM CDT.
  BALMORHEA AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 3131 10381 3125 10348 3105 10333 3069 10369
      3067 10402 3098 10427 3110 10411
TIME...MOT...LOC 2012Z 262DEG 14KT 3101 10406

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
851 
WWUS54 KMAF 042028
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
328 PM CDT MON MAY 4 2015

TXC243-389-042115-
/O.CON.KMAF.SV.W.0028.000000T0000Z-150504T2115Z/
REEVES TX-JEFF DAVIS TX-
328 PM CDT MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JEFF DAVIS AND SOUTHERN REEVES COUNTIES UNTIL 415 PM CDT...

AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
KENT...AND MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC REPORTED GOLFBALL HAIL IN FAR NORTH JEFF DAVIS 7 
MILES SOUTHEAST OF KENT COUNTY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOYAHVALE AROUND 410 PM CDT.
  BALMORHEA AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3131 10381 3125 10348 3105 10333 3069 10369
      3067 10402 3098 10427 3110 10411
TIME...MOT...LOC 2025Z 262DEG 14KT 3102 10400

HAIL...1.75IN
WIND...60MPH

$$
838 
WWUS54 KMAF 042037
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 PM CDT MON MAY 4 2015

TXC243-389-042115-
/O.CON.KMAF.SV.W.0028.000000T0000Z-150504T2115Z/
REEVES TX-JEFF DAVIS TX-
337 PM CDT MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JEFF DAVIS AND SOUTHERN REEVES COUNTIES UNTIL 415 PM CDT...

AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
KENT...AND MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC REPORTED GOLFBALL HAIL 7 MILES SOUTHEAST OF KENT AT 
325 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN JEFF DAVIS AND SOUTHERN REEVES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 3110 10411 3131 10381 3125 10348 3105 10333
      3069 10369 3067 10402 3102 10413
TIME...MOT...LOC 2035Z 262DEG 14KT 3104 10398

HAIL...1.75IN
WIND...60MPH

$$
788 
WWUS54 KMAF 042043
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT MON MAY 4 2015

TXC243-389-042115-
/O.CON.KMAF.SV.W.0028.000000T0000Z-150504T2115Z/
REEVES TX-JEFF DAVIS TX-
343 PM CDT MON MAY 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JEFF DAVIS AND SOUTHERN REEVES COUNTIES UNTIL 415 PM CDT...

AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF TOYAHVALE...AND MOVING EAST AT 15 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED MAY INCLUDE...
TOYAHVALE...BALMORHEA...SARAGOSA...VERHALEN...STAR MOUNTAIN...
BALMORHEA STATE PARK AND BALMORHEA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 3102 10405 3111 10407 3131 10381 3125 10348
      3105 10333 3069 10369 3067 10402
TIME...MOT...LOC 2042Z 262DEG 14KT 3104 10395

HAIL...2.50IN
WIND...70MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 1:07 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 4, 1:07 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 PM CDT Mon May 4 2015

.DISCUSSION...

Please see the 18Z aviation discussion below.

&&

.AVIATION...

Main concern this forecast period are thunderstorms expected to
affect area TAF sites beginning later this afternoon. Have relied
heavily upon high resolution guidance to fine-tune timing of
convection at the terminals, though timing for KCNM and KHOB
/around 21Z/ as well as KMAF and KINK /around 00Z/ from the
previous TAF looks to be on track. Models indicate that greatest
concentration of storms will be across southeast New Mexico and
the Permian Basin, thus have maintained periods of prevailing TSRA
at those TAF sites, and just handled KPEQ and KFST with TEMPOs for
now. Storms that develop could become severe, capable of
large hail and high winds, as well as torrential rainfall, which
could reduce visibilities into IFR/LIFR territory. As always, the
devil is in the details, and exact timing/vsby restrictions will
likely be handled with amendments through the evening.
Otherwise, gusty southeast winds look to continue, with higher
variable gusts possible in the vicinity of thunderstorms.

&&

PREV DISCUSSION... /ISSUED 352 AM CDT Mon May 4 2015/

DISCUSSION...
An upper trough along the CA coast this morning will rapidly move
east and bring a chance of storms to the region beginning today.
By Tuesday this low will move over the 4 corners region and cross
the Rockies early Wednesday.  After it passes east another strong
low over the Pacific NW will dig down the West Coast and keep SW
flow over the region into the weekend.  Overall temperatures will be
near to above normal through the week.

There was good development of storms across the west yesterday and
some of them were strong but they did stay below severe levels.  The
atmosphere remains unstable as scattered showers and thunderstorms
continue early this morning across the Trans Pecos region.  Expect
storm coverage to increase through the day but especially during the
late afternoon into evening as a shortwave... daytime heating and
upslope flow combine.  Will have the potential for both severe wx
and flooding today.

Various model qpf not as in agreement as I would like but some are
developing heavy precip tonight.  With SE flow will have increasing
low level moisture with dewpts trying to climb into the 60s so
potential for heavy rain exists.  Model soundings at MAF show by 12z
this morning PW will climb to over 1 inch and remain elevated for
the next 24 hrs.  Therefore will continue the Flash Flood Watch for
Southeast New Mexico and the Western Permian Basin but not expand it
at this time.  Could see Dawson county possibly added at a later
time.

As far as severe threat SPC has a slight risk over the western 2/3
of the area today and the eastern half of the CWA on Tuesday.  Main
hazards today will be large hail and damaging wind... but SPC points
out potential for very large hail.  With supercells expected
isolated tornadoes possible.  Have mention of severe in today but
models are trying to blow precip out of the area quickly Tuesday so
have not included severe wording yet on Tuesday.  The dryline looks
better Tuesday but does not match up with projected qpf.  The dry
line should only move as far east as a Hobbs to Marathon line by
late afternoon so potential for storms to develop farther west of
model qpf should continue through the day.  Any of these storms that
develop on the dryline may quickly become strong to severe and will
highlight in the HWO.

With more upper lows to the west and SW flow aloft potential for
additional storms mainly over the east will continue each day.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH from 6 PM MDT this evening through late
     tonight FOR THE FOLLOWING ZONES... Central Lea County...
     Eddy County Plains...Guadalupe Mountains of Eddy County...
     Northern Lea County...Southern Lea County.

TX...FLASH FLOOD WATCH from 7 PM CDT this evening through Tuesday
     morning FOR THE FOLLOWING ZONES... Andrews...Gaines.

&&

84

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, May 4, 1:47 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
147 PM CDT MON MAY 4 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
147 PM CDT MON MAY 4 2015 /1247 PM MDT MON MAY 4 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THE
MAIN THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...MAINLY
ACROSS THE LOWER TRANS PECOS.

HEAVY RAINFALL LOOKS LIKELY OVERNIGHT TONIGHT ACROSS SOUTHEAST
NEW MEXICO AS WELL AS THE NORTHERN PERMIAN BASIN. RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...WITH LOCALLY HIGHER
AMOUNTS UP TO 4 INCHES POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH SATURDAY...
STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY AND POTENTIALLY
WEDNESDAY. THE MAIN THREATS INCLUDE LARGE HAIL...DAMAGING
WIND...AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 4, 2:44 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT MON MAY 4 2015

NMZ029-033-034-TXZ045-042015-
GAINES-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
144 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL LEA AND NORTHWESTERN GAINES COUNTIES UNTIL 215
PM MDT/315 PM CDT/...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER
MONUMENT AT 143 PM MDT/243 PM CDT/...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY EVENING/800
PM CDT MONDAY EVENING/ FOR SOUTHWESTERN TEXAS. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY EVENING/800 PM
CDT MONDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS.

&&

LAT...LON 3302 10306 3296 10306 3296 10291 3289 10274
      3246 10322 3266 10348 3305 10314
TIME...MOT...LOC 1943Z 219DEG 28KT 3263 10326
Special weather statement, May 4, 2:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT MON MAY 4 2015

TXZ051-062-042015-
MARTIN-MIDLAND-
249 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING NORTHEASTERN MIDLAND AND SOUTH CENTRAL MARTIN COUNTIES
UNTIL 315 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER VALLEY VIEW AT 249 PM
CDT...MOVING NORTH AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

&&

LAT...LON 3221 10204 3217 10175 3187 10185 3192 10209
TIME...MOT...LOC 1949Z 189DEG 19KT 3197 10196
Special weather statement, May 4, 2:55 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CDT MON MAY 4 2015

TXZ074-042030-
DAVIS/APACHE MOUNTAINS AREA-
255 PM CDT MON MAY 4 2015

...TORNADO WATCH IN EFFECT FOR THE AREA THROUGH 8 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STRONG THUNDERSTORM WAS NEAR THE INTERSTATE 10 AND 20 SPLIT.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
SOUTHWESTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS.

&&

LAT...LON 3123 10413 3107 10390 3090 10414 3099 10432
TIME...MOT...LOC 1954Z 212DEG 7KT 3103 10417

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:01 PM CDTSpecial Weather StatementMAF44 min
May 3, 7:02 PM CDTSpecial Weather StatementMAFBrewster43 min
May 3, 7:37 PM CDTSpecial Weather StatementMAFGaines38 min
May 3, 8:09 PM CDTSpecial Weather StatementMAFGaines66 min
May 4, 2:49 PM CDTSpecial Weather StatementMAFMidland26 min
May 4, 2:55 PM CDTSpecial Weather StatementMAFReeves35 min
May 4, 3:07 PM CDTSevere Thunderstorm WarningMAFGaines23 min
May 4, 3:50 PM CDTSpecial Weather StatementMAFLoving25 min
May 4, 3:53 PM CDTSpecial Weather StatementMAFCulberson22 min
May 4, 3:54 PM CDTTornado WarningMAFJeff Davis, Reeves51 min
May 4, 4:01 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves44 min
May 4, 4:25 PM CDTSevere Thunderstorm WarningMAFCulberson, Reeves28 min
May 4, 4:25 PM CDTTornado WarningMAFReeves50 min
May 4, 4:46 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves44 min
May 4, 4:58 PM CDTSpecial Weather StatementMAFGaines32 min
May 4, 5:12 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves63 min
May 4, 5:29 PM CDTSevere Thunderstorm WarningMAFGaines61 min
May 4, 5:30 PM CDTSevere Thunderstorm WarningMAFLoving25 min
May 4, 5:35 PM CDTFlash Flood WarningMAFGaines3 hr
May 4, 5:36 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
May 4, 6:00 PM CDTTornado WarningMAFPecos, Reeves45 min
May 4, 6:39 PM CDTSevere Thunderstorm WarningMAFCulberson51 min
May 4, 6:39 PM CDTTornado WarningMAFPecos51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.